Alert archive / New Jersey / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 28, 2018, 7:14 PM EDT for Middlesex County, New Jersey. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2018, 7:14 PM EDT (23:14 UTC)
- Expired
- Jun 28, 2018, 8:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Philadelphia/Mount Holly
County Middlesex County, NJ
The radar
The Philadelphia radar (KDIX), 64 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.2
The text
As transmitted.
592
WWUS81 KPHI 282314
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
714 PM EDT THU JUN 28 2018
NJZ010-012-013-290000-
Western Monmouth-Somerset-Middlesex-
714 PM EDT THU JUN 28 2018
...A LINE OF DEVELOPING STRONG THUNDERSTORMS WILL AFFECT
SOUTHEASTERN SOMERSET...MIDDLESEX AND NORTHEASTERN MONMOUTH
COUNTIES...
At 709 PM EDT, doppler radar indicated strong thunderstorms
developing along a line extending from near Summit to near
Somerset. Movement was east at 20 mph.
Wind gusts up to 40 mph are possible with these storms.
Locations impacted include...
New Brunswick, Perth Amboy, Somerset, Edison, Middletown, Old Bridge,
East Brunswick, Sayreville, North Brunswick, Carteret, Holmdel,
Middlesex, Bound Brook, Manville, Keansburg, Matawan, Millstone,
Colonia, Brownville and North Brunswick Township.
Heavy rainfall is also occurring with these storms, but it should be
brief. Therefore, any flooding should be limited to poor drainage.
Cloud to ground lightning is occurring with these storms. Lightning
can strike 10 miles away from a thunderstorm. If outdoors, seek safe
shelter inside a building or vehicle.
LAT...LON 4030 7419 4049 7467 4067 7446 4066 7445
4066 7441 4063 7442 4060 7446 4060 7421
4056 7421 4055 7425 4050 7426 4050 7428
4047 7427 4044 7420 4046 7418 4045 7413
4042 7405
TIME...MOT...LOC 2309Z 287DEG 19KT 4068 7434 4052 7452
$$
LFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:58 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 28, 3:58 PM EDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
358 PM EDT Thu Jun 28 2018
.SYNOPSIS...
An upper trough will cross our region this evening. High pressure
will build across the area Friday and remain through early next
week. A weak system will move towards the area next Monday or
Tuesday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Scattered showers and thunderstorms are popping up across the region
this afternoon in response to an upper level trough crossing the
area. For the most part, we should be largely dry but some areas may
see a quick downpour and few rumbles of thunder through the early
evening. As the trough moves to the east of the area, we should see
any showers and convection taper off.
A west to northwest flow will develop through this evening and this
will allow for some dry air to move into the region. Skies will
clear and we should be relatively cloud free through the overnight
hours with fairly light winds.
Low temperatures will drop down into the mid 60s to lower 70s across
much of the area, with some lower 60s across the Higher elevations
of northwest New Jersey and the southern Poconos.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
The heat is on! The start of the next heat wave will begin on Friday
as hot and humid air starts to work its way across the region.
850 temps rise to around 18C across the region which translates to
temperatures reaching into the lower 90s. The key with respect to
how hot it feels will be just how moist the air remains through the
day. Winds do look like they pick up towards the afternoon and
remain more out of west direction, which would promote more mixing
and allow the dew points to drop during times of peak heating. The
dew points look like they may fall enough to keep the heat index
values below 100 for Friday. But it will still feel hot out there so
be sure to stay hydrated!
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
*** Excessive heat for the weekend and into next week ***
An upper ridge will build across the Middle Atlantic states later
Friday and Saturday and then remain across the area into next week.
This system will keep the area day and the temperatures well above
normal. Dew points will not be too uncomfortable Saturday with
readings still mostly in the 60s, but by Sunday, readings in the 70s
will be more common. This means that heat index values will be in
the mid/upper 90s Saturday and in the upper 90s and low 100s for
Sunday. These high heat index values will likely carry on into
Monday as well. We will not issue any heat related products with the
present package, but instead wait until tomorrow in coordination with
our neighboring offices. A mention of the excessive heat will be in
the HWO however.
Little in the way of rain is expected this weekend, but we will
begin to introduce small chc for showers and tstms next Monday and
into the middle of next week. This all depends on how fast the ridge
moves away or how much upper energy it will allow over our area.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Through 00z...Scattered showers and thunderstorms will continue
through this evening. A brief period of MVFR due to heavy rain
accompanied by gusty winds are possible with thunderstorms. West to
southwest winds through this evening around 10 knots.
Tonight...Mainly VFR conditions expected. Skies will clear out this
evening and be mostly clear overnight. Winds will become light, less
than 5 knots across the terminals.
Friday...VFR conditions expected. Not much in the way of clouds but
some CU will develop towards the afternoon hours. West to northwest
winds around 5 to 10 knots.
Outlook... Friday night through Monday...VFR. Hazy at times.
Monday afternoon through Tuesday...VFR and hazy. Scattered
afternoon/evening showers and tstms. lower cigs/vsbys psbl.
&&
.MARINE...
A Small Craft Advisory for Hazardous Seas remains in effect through
11 PM from Sandy Hook down to to Little Egg Inlet. Seas are around 5
feet and are expected to slowly drop through tonight.
Seas from Little Egg Inlet south to Fenwick Island are around 3 to 4
feet. Seas along the Delaware Bay are expected to remain around 1 to
2 feet.
Outlook...
Friday night thru Monday...Sub-SCA. Fair.
Monday afternoon/night...Sub-SCA. Sct tstms.
Rip Currents... A fairly persistent southeasterly swell along
the coasts of Delaware and New Jersey will result in a moderate
risk for the development of dangerous rip currents into the
evening. Do not swim in unguarded areas.
&&
.CLIMATE...
Here are the record highs for climate sites across the area Friday
through Monday.
Atlantic City (ACY)
6/29 - 98 (1991/1959)
6/30 - 100 (1945)
7/1 - 99 (1968)
7/2 - 100 (1966)
Philadelphia (PHL)
6/29 - 102 (1934)
6/30 - 100 (1964)
7/1 - 102 (1901)
7/2 - 103 (1901)
Wilmington (ILG)
6/29 - 98 (1959/1894)
6/30 - 98 (1964/1959)
7/1 - 103 (1901)
7/2 - 106 (1901)
Allentown (ABE)
6/29 - 99 (1934)
6/30 - 97 (1964)
7/1 - 97 (1963/1941/1931)
7/2 - 102 (1966)
Trenton (TTN)
6/29 - 100 (1934)
6/30 - 98 (1964/1945)
7/1 - 98 (1945/1901/1898)
7/2 - 100 (1901)
Georgetown (GED)
6/29 - 101 (2012)
6/30 - 101 (1959)
7/1 - 99 (2012)
7/2 - 99 (1953)
Reading (RDG)
6/29 - 99 (1934)
6/30 - 98 (1964)
7/1 - 99 (1931)
7/2 - 102 (1966)
Mount Pocono (MPO)
6/29 - 90 (2012)
6/30 - 90 (1964)
7/1 - 88 (1968/1964/1963)
7/2 - 93 (1911)
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory for hazardous seas until 11 PM
EDT this evening for ANZ450-451.
&&
Synopsis...O'Hara
Near Term...Meola
Short Term...Meola
Long Term...O'Hara
Aviation...Meola/O'Hara
Marine...Meola/O'Hara
Climate...StaarmannHazardous weather outlook, Jun 28, 3:26 PM EDT, 3 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 326 PM EDT Thu Jun 28 2018 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-291930- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 326 PM EDT Thu Jun 28 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat Index values will be in the 90s on Saturday and in the low to mid 100s on Sunday and Monday. Heat related headlines are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time DEZ004-NJZ014-024>026-291930- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 322 PM EDT Thu Jun 28 2018 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This Afternoon and Tonight. There is a moderate risk for rip currents tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time ANZ430-431-450>455-291930- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 322 PM EDT Thu Jun 28 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time
In the hours before
Special weather statement, Jun 28, 3:28 PM EDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
328 PM EDT THU JUN 28 2018
PAZ054-055-061-062-282030-
Lehigh-Monroe-Northampton-Carbon-
328 PM EDT THU JUN 28 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL LEHIGH...
CARBON...MONROE AND WEST CENTRAL NORTHAMPTON COUNTIES...
At 324 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Moosic to near Bear Creek Village to near
Bear Creek to near Penobscot to near Beach Haven. Movement was
southeast at 20 mph.
Wind gusts up to 40 mph are possible with these storms.
Locations impacted include...
Lehighton, Mount Pocono, Tobyhanna, Palmerton, Jim Thorpe,
Slatington, Nesquehoning, Weatherly, Walnutport, Pocono Pines, Lake
Harmony, Skytop, Tannersville, Long Pond, Kresgeville, Sun Valley,
Reeders, Beltzville State Park, McMichael and Canadensis.
Heavy rainfall is also occurring with these storms, and may cause
localized poor drainage flooding.
Cloud to ground lightning is occurring with this storm. Lightning
can strike 10 miles away from a thunderstorm. Seek a safe shelter
inside a building or vehicle.
LAT...LON 4117 7515 4091 7533 4077 7549 4072 7578
4074 7576 4083 7590 4091 7599 4101 7573
4103 7574 4105 7577 4109 7577 4113 7569
4112 7564 4123 7554 4125 7513
TIME...MOT...LOC 1924Z 317DEG 18KT 4135 7571 4122 7572 4115 7579 4111
7589 4110 7618
LFSpecial weather statement, Jun 28, 7:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
714 PM EDT THU JUN 28 2018
NJZ010-012-013-290000-
Western Monmouth-Somerset-Middlesex-
714 PM EDT THU JUN 28 2018
...A LINE OF DEVELOPING STRONG THUNDERSTORMS WILL AFFECT
SOUTHEASTERN SOMERSET...MIDDLESEX AND NORTHEASTERN MONMOUTH
COUNTIES...
At 709 PM EDT, doppler radar indicated strong thunderstorms
developing along a line extending from near Summit to near
Somerset. Movement was east at 20 mph.
Wind gusts up to 40 mph are possible with these storms.
Locations impacted include...
New Brunswick, Perth Amboy, Somerset, Edison, Middletown, Old Bridge,
East Brunswick, Sayreville, North Brunswick, Carteret, Holmdel,
Middlesex, Bound Brook, Manville, Keansburg, Matawan, Millstone,
Colonia, Brownville and North Brunswick Township.
Heavy rainfall is also occurring with these storms, but it should be
brief. Therefore, any flooding should be limited to poor drainage.
Cloud to ground lightning is occurring with these storms. Lightning
can strike 10 miles away from a thunderstorm. If outdoors, seek safe
shelter inside a building or vehicle.
LAT...LON 4030 7419 4049 7467 4067 7446 4066 7445
4066 7441 4063 7442 4060 7446 4060 7421
4056 7421 4055 7425 4050 7426 4050 7428
4047 7427 4044 7420 4046 7418 4045 7413
4042 7405
TIME...MOT...LOC 2309Z 287DEG 19KT 4068 7434 4052 7452
LFThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:34 PM EDT | Small Craft Advisory for Hazardous Seas | PHI | 30 hr | |
| Jun 28, 4:52 AM EDT | Areal Flood Advisory | PHI | Hunterdon | 4 hr |
| Jun 28, 5:49 AM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Middlesex, Somerset | 2 hr |
| Jun 28, 6:36 AM EDT | Areal Flood Advisory | PHI | Middlesex, Monmouth, Morris, Somerset | 3 hr |
| Jun 28, 1:36 AM EDT | Areal Flood Advisory | PHI | Berks | 4 hr |
| Jun 28, 4:01 AM EDT | Areal Flood Advisory | PHI | Berks, Lehigh, Montgomery, Northampton | 3 hr |
| Jun 28, 9:30 AM EDT | Areal Flood Warning | PHI | Bucks | 4 hr |
| Jun 28, 3:28 PM EDT | Special Weather Statement | PHI | Carbon, Monroe | 62 min |
Nearby
Special Weather Statements in New Jersey, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.